Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 116, NWS Sioux Falls, SD

July 9, 2009Hanson County, McCook County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 1:37 AM CDT for Hanson County, McCook County, South Dakota. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2009, 1:37 AM CDT (06:37 UTC)
Expired
Jul 9, 2009, 2:15 AM CDT
In force
38 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Hanson County, SD, McCook County, SD

The radar

The Sioux Falls radar (KFSD), 59 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 1:45 AM CDTHAIL 12 E Emery, SDCROPS DAMAGED
Jul 9, 2:15 AM CDTHAIL 0.882 Nnw Dolton, SDVARIETY OF HAIL SIZES, BUT BIGGEST WAS NICKEL SIZED. LOTS OF THUNDER, LIGHTNING, AND WINDS UP TO 45 MPH. PLENTY OF LEAVES STRIPPED FROM TREES, BUT NO BRANCHES DOWN. QUICK HEAVY RAIN.
Jul 9, 2:20 AM CDTHAIL 14 E Bridgewater, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 9:58 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2009-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2009-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 090637
SVRFSD
SDC061-087-090715-
/O.NEW.KFSD.SV.W.0116.090709T0637Z-090709T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
137 AM CDT THU JUL 9 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHWESTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 215 AM CDT

* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  EMERY...OR 23 MILES SOUTHEAST OF MITCHELL...AND WAS MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEWATER AROUND 150 AM CDT...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY
MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS
BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM
OUTSIDE WALLS AND WINDOWS.

&&

LAT...LON 4370 9730 4350 9730 4353 9771 4366 9770
TIME...MOT...LOC 0637Z 271DEG 17KT 4361 9760

$$

JM
1 follow-up statement
000 
WWUS53 KFSD 090656
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
156 AM CDT THU JUL 9 2009

SDC061-090706-
/O.CAN.KFSD.SV.W.0116.000000T0000Z-090709T0715Z/
HANSON SD-
156 AM CDT THU JUL 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HANSON COUNTY IS
CANCELLED...

THE STORM HAS EXITED THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4352 9760 4366 9760 4370 9730 4350 9730
TIME...MOT...LOC 0656Z 271DEG 17KT 4361 9748

$$

SDC087-090715-
/O.CON.KFSD.SV.W.0116.000000T0000Z-090709T0715Z/
MCCOOK SD-
156 AM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHWESTERN MCCOOK COUNTY...

AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BRIDGEWATER...OR 23 MILES NORTHWEST OF PARKER...MOVING EAST AT
20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL MCCOOK COUNTY THROUGH 210 AM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4352 9760 4366 9760 4370 9730 4350 9730
TIME...MOT...LOC 0656Z 271DEG 17KT 4361 9748

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:00 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 8, 9:00 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CDT WED JUL 8 2009

.DISCUSSION...
SCT TSTMS MOVG EWD INTO CNTRL SD ATTM...FASTER AND FURTHER SOUTH
THAN ALL MODELS...BUT APPEARS TO HAVE A TEMPORARY WEAKENING TREND
BASED ON RADAR AND LIGHTNING CHART. MAIN DYNAMICS AND TSTMS MOVG
EWD INTO WRN ND ATTM...WHICH SHOULD TURN EITHER SE AS DVLPG MCS WITH
HELP FM CORFIDI VECTORS TNGT...OR STRENGTHEN CURRENT ACTIVITY IN
CNTRL SD...ESP IF TSTMS TAP INTO MOIST UNSTABLE VEERING SLY LLJ.
DID SPEED UP AND RAISE POPS WRN CWA BY MIDN...AND ALG AND NORTH OF
I90 REST OF NGT...AND EVEN DOWN INTO NWRN IA BY THU MRNG. STILL
APPEARS NORTH OF I90 AND ESP HIGHWAY 14 HAS MAIN CHC OF SVR SQUALL
LINE DVLPMT AFT MIDN WITH STG EVAP COOLING POTENTIAL WITH STEEP
LAPSE RATES ALOFT. OTRW PREV FCST IN THE BALLPARK. /RSR

&&

.AVIATION...

MVFR STRATOCUMULUS HAS LIFTED OVER ALL BUT THE KHON TAF SITE THIS
EVENING...THOUGH EXPECT THIS TO CONTINUE TO LIFT THROUGH THE EVENING
HOURS. STRONG STORMS ARE PRESENTLY DEVELOPING OVER WESTERN SOUTH
DAKOTA WITH MID LEVEL WAVE...AND COULD SEE THESE PUSH INTO THE KHON
AREA AROUND 05Z...BEFORE STRONGER STORMS PUSH ACROSS THE REGION
BETWEEN 06Z AND 12Z. WHILE THE BIGGEST IMPACT WILL BE SEEN AT THE
KHON TERMINAL...FURTHER SOUTH DEVELOPMENT MY BRING THEM INTO KFSD
AFTER 09Z. THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL AS
THEY PUSH ACROSS THE AREA. /JM

&&

.PREV DISCUSSION...

MID LEVEL CUMULUS DEVELOPING NEAR HETTINGER AND DICKINSON NORTH
DAKOTA AS STRONG UPPER WAVE PUSHES INTO EASTERN MONTANA. EXPECT
CONVECTION TO DEVELOP OVER THE NEXT FEW HOURS AND CONGEAL INTO AN
MCS PROPAGATING EASTWARD INITIALLY...HOWEVER AS THE LOW LEVEL JET
INCREASES AND STORMS MOVE TOWARDS EASTERN EDGE OF THERMAL
RIDGE...EXPECT STORMS TO PROPAGATE SOUTHEAST. EXPECT STORMS TO WORK
INTO NORTHERN PORTIONS OF FORECAST AREA AFTER MIDNIGHT...AND HAVE
INCREASED POPS INTO THE LIKELY CATEGORY ALONG HIGHWAY 14. LOW LEVEL
JET OF 30-40 KNOTS ACROSS FORECAST AREA BETWEEN 2000-4000 FEET AGL
MAY BE BROUGHT DOWN TO THE SURFACE BY DOWNDRAFTS WITH ONLY A MINIMAL
SURFACE INVERSION BELOW 875 MB.  DOWNDRAFT CAPE IN EXCESS OF 1000
J/KG NEAR KHON AROUND 12Z TOMORROW...BUT EXPECT LINE TO BE SLIGHTLY
FURTHER EAST DUE TO ACCELERATION OF COLD POOL.  HAVE ALSO INCLUDED
COLD POOL IN WIND FIELD...AND DROPPED LOWS ACROSS NORTHERN EDGE OF
CWA.  /BT

EXPECT MATURE ESEWRD TRACKING BOW ECHO TO BE PLOWING THRU NRN/NERN
CWA ON THURSDAY MORNING...FOLLOWING THE VEERING LLJ THRU SWRN MN.
EVEN IF AREAS TO THE SOUTH AND WEST OF WHERE BEST COVERAGE EXPECTED
NORTH OF A BKX TO MWM LINE THRU EARLY MORNING...WL HAVE SOME MINIMAL
THREAT OF CONVECTION WITH NICE ELEVATED MIXED LAYER...AND ADDITIONAL
INFLUENCE OF COLD POOL LIFT AS WELL DEFINED OUTFLOW BNDRY PRESSES
S/SW OUT OF AREA.  THIS WL MERGE TO THE W WITH MAIN CDFNT SLIDING
THRU THE DKTS AS MCS LIKELY TO OUTRUN THIS BNDRY OVERNIGHT AND EARLY
MORNING HOURS. LKLY THAT EXTENSIVE OUTFLOW WILL REALLY IMPACT
CONVECTIVE REDEVELOPMENT ALG THE BNDRY THRU THE AFTN...WITH MOST
LKLY FIRING POINT ALG SRN OUTFLOW EXTENT...WHERE INSTABILITY WL FOCUS
1500-2000 J/KG MLCAPE...WITH SOME CAPPING ESPLY WITHIN OUTFLOW POOL.
FOR NOW...WL LIMIT SEVERE MENTION TO SRN PORTIONS OF NW IA ALG
OUTFLOW AND TRIPLE PT FOR LTR AFTN...AND KEEP CHC TO SLIGHT CHANCE
FARTHER NWRD ALG SYNOPTIC CONVERGENCE. WIND FIELDS ARE CERTAINLY
MORE FAVORABLE FOR ORGANIZATION FARTHER NWRD...BUT BETTER LOW LVL
SHEAR/EXPLOSIVE INSTABILITY ALG SRN OUTFLOW...PROBABLY LEADING TO A
CONDITIONAL SIGNIFICANT SVR THREAT INTO THE EARLY EVENING THRU NW
IA/NERN NEBRASKA/EXTREME SERN SD.

BNDRY SLOWS TO S ON THU NIGHT...AND AS GET INTO THE RIGHT ENTRANCE
REGION OF JET...WL SEE PCPN EXPAND NWRD AGAIN LTR THU NIGHT AND
FRIDAY THRU MAINLY AREAS ALG/S OF I90. FOR NOW...KEPT AT LOWER CHC
LVLS WITH MUCH CONVECTIVE EFFECTS TO YET DETERMINE. WL TEMPER HIGHS
SOMEWHAT WITH CLDS/POTENTIAL PRECIP. INSTABILITY GRADIENT SUGGESTED
TO LINGER INTO FRI EVNG THRU SRN CWA...AND KEPT LOW POPS IN DESPITE
THREAT THAT LOWER LVL BNDRY TO S MAY TAKE OVER BY THIS TIME.

SAT...COOLER HIGH SLIDES INTO NRN CWA AND INTO MN...CLEARING SKIES
AND LOWERING HUMIDITY.

FOR THE EXTENDED RANGE /SAT NIGHT THRU WED/ REMAINS A CHALLENGE WITH
FLOW BETWEEN THE ERN CANADIAN TROUGHING...NRN ROCKIES RIDGING...AND
TIMING ANY STRONGER WAVES CROSSING THRU INTO NRN PLAINS CONFLUENCE.
SOME CONSIDERABLE VARIATION ON THE RELATIVE STRENGTH OF THIS RIDGING
AND ADVANCE OF STRONGER TROUGH IMPULSE FROM PAC NW INTO CONFLUENCE
ZONE.  OPERATIONAL GFS CONTINUES TO BE WELL TO THE AGGRESSIVE SIDE
OF THE ENVELOPE...AND CONSIDERING OTHER SLNS FAVOR A LITTLE SLOWER
IMPULSE...BUT NOT TOO MUCH SLOWER GIVEN THE CONFLUENT NATURE TO FLOW.

ADDED IN A SMALL THREAT FOR NOCTURNAL STORMS SAT NIGHT/EARLY SUN AM
WITH .  THESE WOULD HAVE TO BE INDEPENDENT OF ANY LATE DAY SAT
STORMS WHICH DEVELOP THRU THE HIGH PLAINS...WHICH WOULD TEND TO
PROPAGATE ESE TOWARD NEBRASKA RATHER THAN E/NE. BETTER THREAT FOR
STORMS LOOKS TO INITIATE BY LTR SUN AFTN AND INTO SUNDAY NIGHT
WITH CONSENSUS OF JET ENTRANCE REGION NEAR AREA AND DECENT LOW TO
MID LVL FOCUS.  COULD STILL HAVE A LINGERING THREAT THRU FAR SRN CWA
ON MONDAY...BUT EXPECT THE MOST OF THE DAY AND MOST OF THE AREA WL
BE DRY. LEADING WAA AHEAD OF STRONGER SYSTEM STARTS MON NIGHT...
AND AGAIN SEEMS TO BE ON TRACK WITH NOCTURNAL TIMING.
OVERALL...DOWNTREND IN PCPN AFTER FROPA TUE/TUE NIGHT...WITH ONLY
HANGING ON TO A SMALL DIABATICALLY INDUCED THREAT UNDER MN COLD POOL
ON WED. HARD TO PICTURE TMPS GETTING TOO WARM WITH LARGE SCALE FLOW
REMAINING CONFLUENT...WITH BEST CHANCE OF SQUEEZING SOME PREFRONTAL
WARMTH AHEAD OF APPROACHING BNDRY ON TUE. OTHERWISE...GENERALLY AT
OR BLO NORMAL...DEPENDING ON CONVECTIVE DEBRIS.  /CHAPMAN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jul 8, 12:20 PM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT WED JUL 08 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1220 PM CDT WED JUL 08 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS WILL DEVELOP OVER WESTERN NORTH DAKOTA LATE THIS
AFTERNOON. THESE STORMS WILL MOVE EAST ACROSS NORTH DAKOTA AND
BUILD SOUTHWARD INTO NORTH CENTRAL SOUTH DAKOTA DURING THE
EVENING HOURS. STORMS WILL CONGEAL INTO A COMPLEX OF
THUNDERSTORMS...WHICH IS EXPECTED TO MOVE ACROSS NORTHEAST AND
EAST CENTRAL SOUTH DAKOTA AFTER MIDNIGHT...AND INTO SOUTHWEST
MINNESOTA THURSDAY MORNING. THIS COMPLEX OF THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING VERY STRONG DAMAGING WINDS IN EXCESS OF 70
MPH AND HAIL TO THE SIZE OF HALF DOLLARS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE ALONG AND EAST OF INTERSTATE
29 THURSDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES ACROSS
THE AREA. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE
HAIL...DAMAGING WINDS...AS WELL AS ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY ALONG AND NORTH OF HIGHWAY 14
EARLY THURSDAY MORNING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:47 PM CDTSevere Thunderstorm WarningFSDBrule43 min
Jul 9, 2:12 AM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Minnehaha, Turner48 min
Jul 9, 2:46 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory33 min
Jul 9, 3:10 AM CDTSevere Thunderstorm WarningFSDBeadle65 min
Jul 9, 3:52 AM CDTSevere Thunderstorm WarningFSDJerauld38 min
Jul 9, 4:13 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld32 min
Jul 9, 4:29 AM CDTSevere Thunderstorm WarningFSDJerauld31 min
Jul 9, 4:35 AM CDTSevere Thunderstorm WarningFSDAurora40 min
Jul 9, 4:45 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson, Sanborn45 min
Jul 9, 5:02 AM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, Miner, Sanborn43 min
Jul 9, 5:10 AM CDTSevere Thunderstorm WarningFSDAurora, Charles Mix, Douglas, Hutchinson35 min
Jul 9, 5:22 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, Lake, McCook, Miner38 min
Jul 9, 5:26 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson34 min
Jul 9, 5:43 AM CDTSevere Thunderstorm WarningFSDBon Homme, Douglas, Hutchinson, Yankton47 min
Jul 9, 5:55 AM CDTSevere Thunderstorm WarningFSDClay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more34 min
Jul 9, 6:23 AM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson, Yankton52 min
Jul 9, 7:12 AM CDTSevere Thunderstorm WarningFSDClay, Yankton33 min
Jul 9, 7:25 AM CDTSevere Thunderstorm WarningFSDClay35 min
Jul 9, 8:03 AM CDTSevere Thunderstorm WarningFSDUnion42 min
Jul 9, 8:29 AM CDTSevere Thunderstorm WarningFSDUnion61 min
Jul 9, 10:50 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union25 min
Jul 9, 11:14 AM CDTSevere Thunderstorm WarningFSDLincoln, Union31 min
Jul 9, 12:07 PM CDTFlash Flood WatchFSDBon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more21 hr
Jul 9, 2:02 PM CDTSevere Thunderstorm WarningFSDLincoln, Union28 min
Jul 9, 2:28 PM CDTFlash Flood WarningFSDClay, Union, Yankton93 min
Jul 9, 2:28 PM CDTSevere Thunderstorm WarningFSDClay, Union, Yankton32 min
Jul 9, 2:48 PM CDTSevere Thunderstorm WarningFSDClay, Union27 min
Jul 9, 3:15 PM CDTSevere Thunderstorm WarningFSDUnion30 min
Jul 9, 3:24 PM CDTFlash Flood WarningFSDUnion85 min
Jul 9, 6:48 PM CDTSevere Thunderstorm WarningFSDLincoln42 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.